Alert archive / Ohio / Areal Flood Warnings in 2021

Areal Flood Warning 5, NWS Northern Indiana

August 11, 2021Allen County, Putnam County, Ohio

NWS Northern Indiana issued this areal flood warning at Aug 11, 2021, 9:07 AM EDT for Allen County, Putnam County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 9:07 AM EDT (13:07 UTC)
Expired
Aug 11, 2021, 11:45 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Allen County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 142 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WGUS43 KIWX 111307
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
907 AM EDT Wed Aug 11 2021

OHC003-137-111600-
/O.NEW.KIWX.FA.W.0005.210811T1307Z-210811T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen OH-Putnam OH-
907 AM EDT Wed Aug 11 2021

The National Weather Service in Northern Indiana has issued a

* Flood Warning for...
  Northern Allen County in west central Ohio...
  Central Putnam County in west central Ohio...

* Until noon EDT.

* At 901 AM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms over central and southeastern Putnam County and far 
  northeastern Allen County. Flooding is ongoing or expected to 
  begin shortly in the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen with the highest amounts generally along a line 
  from Gilboa to Ottawa to Dupont.

* Some locations that will experience flooding include...
  Ottawa, Bluffton, Columbus Grove, Leipsic, Kalida, Pandora, 
  Continental, Glandorf, Dupont, Gilboa, Cloverdale, Miller City and 
  Kieferville.

Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area over the next one to two hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4102 8434 4113 8423 4108 8388 4104 8388
      4100 8388 4096 8388 4094 8388 4092 8388
      4091 8388 4089 8388 4099 8437 4099 8434
      4100 8434

$$

CM
1 follow-up statement
450 
WGUS83 KIWX 111545
FLSIWX

Flood Statement
National Weather Service Northern Indiana
1145 AM EDT Wed Aug 11 2021

OHC003-137-111555-
/O.CAN.KIWX.FA.W.0005.000000T0000Z-210811T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen OH-Putnam OH-
1145 AM EDT Wed Aug 11 2021

...FLOOD WARNING IS CANCELLED FOR NORTHERN ALLEN AND CENTRAL PUTNAM 
COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4102 8434 4113 8423 4108 8388 4104 8388
      4100 8388 4096 8388 4094 8388 4092 8388
      4091 8388 4089 8388 4099 8437 4099 8434
      4100 8434

$$

CM

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Aug 11, 6:32 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 11, 6:32 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
632 AM EDT Wed Aug 11 2021

.SYNOPSIS...
Issued at 408 AM EDT Wed Aug 11 2021

Scattered thunderstorms this morning with strong gusty winds
should become more isolated this afternoon. More storms are likely
at times tonight through Friday before cooler and dry conditions
prevail this weekend. High temperatures should be around 90 today
and Thursday with heat indices as high as 105 today and Thursday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 408 AM EDT Wed Aug 11 2021

Thunderstorms were redeveloping early this morning as low level
theta E air was surging northeast. CAPE/instability values were
limited, but precipitable water values remained very high. Have
favored the 3km NAM and HRRR which were finally getting a handle
on this storm development. Expect strong gusty winds and locally
heavy rain from these storms early this morning. There should be a
break in the activity this afternoon before more storms develop
or move into the area tonight associated with the next wave. Have
continued with a heat advisory today with heat index values of 98
to 105. Given recent rains and very high evapotranspiration, it
is likely dew points will rise to 80 or 81 over at least some
areas by early afternoon as happened yesterday. Given highs around
90, heat indices will be around or above 100 degrees with local
readings above 105 degrees. Have coordinated the heat advisory
with surrounding offices.

&&

.LONG TERM...(Thursday through Tuesday)
Issued at 408 AM EDT Wed Aug 11 2021

More storms are possible Thursday through Friday night as a very
humid airmass remains over the region. Precipitable water values
will remain high through Friday and bring the potential for heavy
rains from thunderstorms. Otherwise, cooler and drier conditions
will prevail this weekend behind a cold front.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 632 AM EDT Wed Aug 11 2021

25-40kt LLJ and vigorous theta-e advection had resulted in numerous
storms redeveloping overtop prior outflow bubble. Expect these will
persist a bit beyond daybreak before weakening/pushing east of the
terminals. Otherwise skies will generally clear by aftn as strong
heating deepens mixing and promotes aoa 20kt swrly gusts. Thereafter
next upstream disturbance likely again to push a vigorous convective
line sewd across the terminals this evening. Will attempt some
implied timing invof KSBN given propensity for svr storms there.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from 1 PM EDT /noon CDT/ this afternoon to 8 PM
     EDT /7 PM CDT/ this evening for INZ003>009-012>018-020-
     022>027-032>034.

MI...Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening
     for MIZ077>081.

OH...Heat Advisory from 1 PM this afternoon to 8 PM EDT this evening
     for OHZ001-002-004-005-015-016-024-025.

LM...Small Craft Advisory from 8 AM this morning to 11 PM EDT this
     evening for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 11, 5:22 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
522 AM EDT Wed Aug 11 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
522 AM EDT Wed Aug 11 2021 /422 AM CDT Wed Aug 11 2021/

...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
TO 8 PM EDT /7 PM CDT/ THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms are possible today and tonight. The storms may be
accompanied by damaging winds and very heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible Thursday and Friday. The storms may be
accompanied by strong gusty winds and locally heavy rainfall.

Afternoon heat index values are expected to range from 98 to 105
degrees Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-120930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
522 AM EDT Wed Aug 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms with strong gusty winds are possible today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible Thursday and Friday. The storms may be
accompanied by strong winds.

In the hours before

Special weather statement, Aug 11, 7:28 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Northern Indiana
728 AM EDT Wed Aug 11 2021

OHZ004-005-015-016-111200-
Henry OH-Putnam OH-Defiance OH-Paulding OH-
728 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of Putnam, southeastern
Defiance, southeastern Paulding and southeastern Henry Counties
through 800 AM EDT...

At 727 AM EDT, Doppler radar was tracking a strong thunderstorm near
Continental, or 14 miles south of Defiance, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Kalida around 735 AM EDT.
  Glandorf around 745 AM EDT.

Other locations in the path of this storm include Ottawa, Leipsic and
Deshler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4098 8438 4117 8444 4134 8388 4096 8388
TIME...MOT...LOC 1127Z 256DEG 34KT 4108 8433

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Aug 11, 7:57 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
757 AM EDT Wed Aug 11 2021

OHZ016-025-111230-
Allen OH-Putnam OH-
757 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of eastern Putnam and
northeastern Allen Counties through 830 AM EDT...

At 757 AM EDT, Doppler radar was tracking a strong thunderstorm over
Ottawa, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Pandora around 800 AM EDT.
  Leipsic around 805 AM EDT.

This includes Interstate 75 between mile markers 140 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4090 8410 4107 8416 4117 8398 4117 8388
      4087 8388
TIME...MOT...LOC 1157Z 256DEG 34KT 4101 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Aug 11, 8:35 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
835 AM EDT Wed Aug 11 2021

OHZ016-024-025-111315-
Allen OH-Putnam OH-Van Wert OH-
835 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southern Putnam,
northeastern Van Wert and Allen Counties through 915 AM EDT...

At 834 AM EDT, Doppler radar was tracking a strong thunderstorm near
Van Wert, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Delphos and Ottoville around 845 AM EDT.

Other locations in the path of this storm include Elida, Lima,
Columbus Grove, Pandora and Bluffton.

This includes Interstate 75 between mile markers 125 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4079 8463 4098 8461 4096 8388 4070 8388
TIME...MOT...LOC 1234Z 276DEG 43KT 4089 8452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CM
Local storm report, Aug 11, 8:46 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 AM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     TSTM WND DMG     2 W ABOITE              41.00N 85.36W
08/11/2021                   HUNTINGTON         IN   PUBLIC

            TREE DOWNED DUE TO STRONG THUNDERSTORM
            WINDS.

&&

MCS
Local storm report, Aug 11, 8:53 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 AM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     TSTM WND DMG     2 N ROLLING HILLS       41.05N 85.27W
08/11/2021                   ALLEN              IN   BROADCAST MEDIA

            A LARGE TREE FELL INTO A HOME.

&&

MCS
Local storm report, Aug 11, 8:57 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 AM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     TSTM WND DMG     2 SE FORT WAYNE         41.05N 85.12W
08/11/2021                   ALLEN              IN   BROADCAST MEDIA

            SEVERAL REPORTS OF LARGE BRANCHES DOWNED IN
            THE AREA.

&&

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:56 AM EDTSpecial Weather StatementIWXPaulding, Van Wert49 min
Aug 11, 1:22 AM EDTSpecial Weather StatementIWXDefiance, Paulding, Van Wert23 min
Aug 11, 7:28 AM EDTSpecial Weather StatementIWXPutnam32 min
Aug 11, 7:57 AM EDTSpecial Weather StatementIWXPutnam33 min
Aug 11, 8:35 AM EDTSpecial Weather StatementIWXAllen, Van Wert40 min
Aug 11, 1:48 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding, Van Wert27 min
Aug 11, 2:02 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams43 min
Aug 11, 2:14 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding, Putnam, Van Wert46 min
Aug 11, 2:44 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams46 min
Aug 11, 2:48 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Putnam, Van Wert57 min

Nearby

Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.